MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 36X22; SHOULDER GLENOSPHERE

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 36X22; SHOULDER GLENOSPHERE
Model Number 04.01.0168
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 11 january 2021: lot 179965: (b)(4) items manufactured and released on 18-apr-2018.Expiration date: 2024-06-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by medacta shoulder r&d manager: no sign of incorrect seating is visible on the x-ray made after the primary surgery.The second x-ray shows rotation of the glenosphere with respect to the baseplate and backing of the glenosphere screw.The latest x-ray confirms that the glenosphere dissociated from the baseplate.The liner is damaged on the superior rim due to friction with the scapula and the glenoid implant.It is not clear whether the backsurface of the glenosphere has circular scratches in correspondence of the glenoid screws.A visual inspection of the explants may help determine the root cause.Visual inspection performed by medacta shoulder r&d manager: the glenosphere presents circular signs on the backsurface caused by friction with the glenoid polyaxial screws.It is not possible to determine if the screws were correctly inserted in their intended position or they backed out after the primary surgery.The outer surface of the glenosphere screw is discoloured due to friction with the inner recess of the glenosphere.The liner is damaged on the superior rim due to friction with the scapula and the glenoid implant.Clinical evaluation performed by medacta medical affairs director: dissociation of glenosphere from baseplate in primary cementless rsa after approx.1 year since operation.From the postoperative image, it appears that the glenosphere could not reach final seating on the taper spigot this may have been prevented from soft tissue interposition, or from incomplete seating of the baseplate fixation screws, although the report states that these appeared to be well inserted.The incomplete seating of the glenosphere is known to increase probability of dissociation.The root cause cannot be establish with certainty, but it seems likely that incomplete seating may have originated the dissociation event.
 
Event or Problem Description
Revision surgery performed after 1 year and 2 months from the primary surgery due to glenosphere screw disassociation and disassociation of the glenosphere from the baspelate.During the revision surgery, the baseplate locking screws were retightening during the revision surgery.No problems of the baseplate locking screws were reported.Glenosphere and hc liner were replaced with the new ones.

Brand Name
REVERSE SHOULDER SYSTEM GLENOSPHERE 36X22
Common Device Name
SHOULDER GLENOSPHERE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11242689
Report Number3005180920-2021-00077
Device Sequence Number3842783
Product Code PHX
UDI-Device Identifier07630040706551
UDI-Public07630040706551
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2024
Device Model Number04.01.0168
Device Catalogue Number04.01.0168
Device Lot Number179965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2020
Initial Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR